MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; POWERED SURG ORTHOPEDIC INSTR
Model Number DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/30/2023, it was reported by an arthrex subsidiary employee via email that the drill from an ar-3600d fibertak disposables kit did not go into the guide properly.The guide might have been bent.The case was completed using another product.This was discovered during a procedure on (b)(6) 2023.Additional information received on 12/6/2023: this was discovered during a labrum repair procedure, and it was completed using a new ar-3600d fibertak disposables kit.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.However, the allegation that this happened upon opening the box cannot be verified due to the lack of pictures of the device inside the sealed package.One unpackaged ar-3600d was received for investigation.Functional testing found resistance in the shaft of the straight drill guide, when inserting the fibertak spear through it.Visual inspection noted striation marks on the shaft of the drill - likely incurred from the interference with the mating instrument.The most likely cause of this condition is misuse due to excessive force/friction during use or insertion.

Brand Name
DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18409862
Report Number1220246-2023-09697
Device Sequence Number20954757
Product Code HWE
UDI-Device Identifier00888867239128
UDI-Public00888867239128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Device Catalogue NumberAR-3600D
Device Lot Number14943731
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown